MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751176
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported aspiration was poor during ultrasound phase of a cataract surgery.The product was replaced and the surgery was completed.There was no patient harm.
 
Additional Manufacturer Narrative
One opened phaco tip in a zip top bag was received.The phaco tip was visually inspected and deemed non-conforming.There was damage on the outer diameter (od) and the cannula was slightly bent.No obstructions were observed in the proximal, distal identification (id's) and aspiration bypass (ab) hole.A functional flow check for occlusion was performed and deemed conforming.A good flow exiting the tip was observed.Wear on the nut corners were consistent with use.Wear on threads that was consistent with threading on a handpiece.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The complaint evaluation does not confirm the report of the phaco tip with poor aspiration during surgery.The returned sample was found to be conforming for all visual and functional testing associated with the are reported event of occlusion.Unrelated to the reported event, the complaint evaluation confirms the phaco outer diameter was damaged and the cannula bent.How and when the damage occurred cannot be determined, and a root cause for the damaged and bent phaco tip cannot be determined from this evaluation.The most likely root cause is handling during use.No action was taken for the report of occlusion as the sample was functionally conforming and an exact root cause for the damaged and bent condition could not be determined.All phaco tips100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI VISION SYSTEM, HANDPIECE TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14521845
Report Number2523835-2022-00191
Device Sequence Number15091124
Product Code HQC
UDI-Device Identifier00380657511761
UDI-Public00380657511761
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751176
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown